MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L; FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0002L
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018: lot 146803 16 items manufactured and released on (b)(6) 2014.Expiration date: 2019(b)(6).No anomalies found related to the issue.To date, 16 items of the same lot have been already sold without any similar reported event.Investigation performed by patient match department on (b)(6) 2018: no extra-analysis is possible, since we did not receive any x-ray.Our analysis of the my knee process of this case found no deviations from the standard procedures.Each step has been performed correctly.On (b)(6) 2018 my knee dept reported also the following comments: the reported issue of the residual valgus cannot be related to the planning, as no residual valgus was set for the case.Reviewing the images used for the planning, the reported issue of a too large femur size is not confirmed the notching is not linkable to any of the two issues reported in the complaint (oversizing of the femoral component and residual valgus alignment of the femur).
 
Event or Problem Description
This surgeon did a bilateral surgery on (b)(6) 2017.Post-operatively he noticed that the patient's femoral component appeared to be calculated by the computer to be too large.In addition, it also seemed that the myknee blocks placed the femur in a greater valgus position than when he uses instruments.The surgeon decided to observe this patient over the next few months.The patient came in complaining about their knee not feeling straight.The surgeon downsized the femur from size 2 to 1 (ref 02.07.2401l rev.Femur p.S.Cemented left s1); the new liner implanted was ref (b)(6) insert semiconstrained 14mm s2 (so 3mm thicker).The surgery was completed successfully.

Brand Name
FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 L
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7276210
Report Number3005180920-2018-00048
Device Sequence Number13926421
Product Code JWH
UDI-Device Identifier07630030825798
UDI-Public07630030825798
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number02.12.0002L
Device Lot Number146803
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR